Thunderstorm Wind, Stark
- When
- July 7, 1:14 PM EST
- Where
- Stark County, 0.42 mi NNW of Wilmot
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.656, -81.632
Minor tree damage in Wilmot.
A surface front extended generally eastward from southern Lower Michigan and Lake Erie to northwest Pennsylvania and far-southern New York, and moved little during the early afternoon through late evening of the 7th. Clusters of multicell thunderstorms moved eastward or northeastward in vicinity of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A surface front extended generally eastward from southern Lower Michigan and Lake Erie to northwest Pennsylvania and far-southern New York, and moved little during the early afternoon through late evening of the 7th. Clusters of multicell thunderstorms moved eastward or northeastward in vicinity of the front. These storms produced strong to damaging wind gusts as they encountered moderate to strong instability and DCAPE, and moderate effective bulk shear.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 7, 1:11 PM EST, 3 minutes earlier.
Area Forecast Discussion National Weather Service Cleveland OH 211 PM EDT Wed Jul 7 2021 .SYNOPSIS... Convective activity ramps up today ahead of a low pressure system and cold front that will pass late tonight into Thursday. High pressure follows and persists through the first part of the weekend, but isolated shower activity still possible. && .NEAR TERM /THROUGH THURSDAY/... Disorganized convection has developed along and south of US-30 and will continue to move northeast over the next several hours. As expected, the atmosphere has destabilized quickly and additional convection development will be likely along outflow boundaries and the lake breeze. A Severe Thunderstorm Watch has been issued for our entire area until 01Z/9PM. Damaging wind gusts remain the primary threat, although large hail cannot be ruled out. Heavy rain is occurring within thunderstorms, so localized flooding will become a concern if several rounds of heavy rain train over one spot. No significant changes made with this update. Previous Discussion... Getting into an active convective period in the near term as the potential for severe weather ratchets up this afternoon. Weak mid/upper level waves will fire convection north of the Ohio Valley in the coming hours, which will track northeastward towards the lower Great Lakes. Plenty of surface based moisture with dewpoints around 70F lends to environment rich in MLCAPE today. Convection will have to work through a lower RH vertical profile through the mid levels of the atmosphere. While shear profiles are not overly favorable for wind, storms that will eventually overcome the T/Td spread in the column will instantly gain a wind potential with DCAPE maxing out in the eastern CWA, and this is the primary threat in the slight risk from SPC today/tonight. Meanwhile, area of low pressure/cold front that was set up north of the CWA will finally make southeastward progress in response to the upper level trough swinging into the Great Lakes. Passage expected late tonight into Thursday. While some convection is likely to persist during the overnight hours, low stratus expected to form in now trapped low level moisture. This will take a toll on the development of convection later in the day Thursday as it will take time to mix out the boundary layer. Convection still possible as the front passes, but the severe threat is likely reduced for the day. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Several upper-level shortwaves troughs will propagate across the area in westerly flow Thursday night into Friday. At the surface, a cold front will depart to the south and east, with a high moving in behind into lower Michigan. A weak trough will linger across the local region on Friday, resulting in isolated rain showers through Friday afternoon. Cold air advection behind this front will yield below normal temperatures on Friday with highs in the mid to upper 70s. Meanwhile, an upper-level trough will move southeast down into the central Great Plains by Saturday night. At the surface, a low will develop across the central Great Plains with a warm/stationary front extending eastward across the Ohio Valley and largely remaining just south of our local region. Return southwest flow ahead of this trough will result in moisture advection and lift with isentropic upglide ahead of the surface front, resulting in isolated to scattered rain showers overspreading the area from the south Saturday afternoon through the overnight period. Below normal temperatures are expected as long as we remain on the cool side of the front. && .LONG TERM /SUNDAY THROUGH TUESDAY/... The aforementioned upper-level trough becomes a low over the mid- Mississippi valley, circulating in place through at least Monday, before lifting northeast across the Great Lakes Monday night into Tuesday. At the surface, the low pressure near MO/IL slowly lifts north across the Great Lakes through Tuesday. This will result in a chance of showers and thunderstorms each day/night through at least Tuesday. Tough to determine when the best chance for precipitation is because there are still a lot of discrepancies in the low pressure evolution (timing/track). && .AVIATION /18Z Wednesday THROUGH Monday/... Scattered to widespread showers and thunderstorms have already developed south of a line from FDY to CAK and coverage should increase as the storms track northeast over the next several hours. Include at least VCTS at all terminals this afternoon through early this evening and any storms that move directly over terminals will produce MVFR to possibly IFR conditions, heavy rain, and potentially gusty winds to 30 knots. Isolated gusts to 40-plus knots are possible within the strongest convection. Several amendments will be needed this afternoon into this evening since convection is not particularly organized. Expect of the convection to occur before 00Z, but lingering showers and perhaps thunderstorms are possible through at least 03Z. Some hi-res members are hinting at showers and isolated thunderstorms lingering through the overnight hours, but confidence in coverage/placement of storms is too low to warrant a mention of precip during this time. Regardless, residual moisture will lead to low stratus and MVFR to near-IFR conditions starting late tonight or early Thursday morning and additional convection may develop later Thursday morning or early Thursday afternoon. Have VCSH at most terminals at the moment, although there's still uncertainty in the timing/placement of showers. Outside of thunderstorms, winds will be westerly or southwesterly at 10 knots or less and may become southerly overnight. Outlook...Non-VFR within occasional showers and thunderstorms Thursday afternoon through Friday morning. Non-VFR possible in periodic showers and thunderstorms Saturday through Monday. && .MARINE... A relatively weak wind field is expected for the foreseeable future. Southwest winds with persist today until a stationary moves south to over Lake Erie by tonight. A low will move east along this boundary on Thursday with a cold front moving in behind this on Thursday nigh with northwest flow ensuing Friday. This boundary settles south of Lake Erie, remaining there through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...Maines/26 SHORT TERM...Saunders LONG TERM...Saunders AVIATION...Maines MARINE...Saunders
Hazardous Weather Outlook National Weather Service Cleveland OH 158 PM EDT Wed Jul 7 2021 LEZ143>149-163>169-OHZ007>014-021>023-089-PAZ001>003-081800- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Summit-Portage-Trumbull-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 158 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Severe Thunderstorm Watch has been issued. Scattered strong to severe thunderstorms are expected across the area through this evening. Strong gusty winds and possibly damaging winds will be the primary threat. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a slight risk of severe thunderstorms today and tonight. The primary threat is strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ142-162-OHZ003-006-017>020-027>033-036>038-047-081800- Maumee Bay to Reno Beach OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border-Lucas-Wood-Hancock-Seneca-Huron- Medina-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion- Morrow-Holmes-Knox- 158 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Severe Thunderstorm Watch has been issued. Scattered strong to severe thunderstorms are expected across the area through this evening. Strong gusty winds and possibly damaging winds will be the primary threat. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a marginal risk of severe thunderstorms today and tonight. The primary threat is strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-081800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- 158 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. There is a marginal risk of severe thunderstorms today and tonight. The primary threat is strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
Special Weather Statement
National Weather Service Cleveland OH
1208 PM EDT Wed Jul 7 2021
OHZ029-030-038-071700-
Holmes-Richland-Ashland-
1208 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND...SOUTHERN
ASHLAND AND NORTHWESTERN HOLMES COUNTIES...
At 1208 PM EDT, a strong thunderstorm was located near Bellville, or
9 miles southeast of Mansfield, moving east at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mansfield, Loudonville, Bellville, Hayesville, Butler, Perrysville,
Lucas, Jeromesville and Mohicanville.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4055 8249 4071 8254 4084 8213 4067 8213
4057 8212 4055 8235
TIME...MOT...LOC 1608Z 258DEG 10KT 4064 8243
SefcovicSpecial Weather Statement
National Weather Service Cleveland OH
100 PM EDT Wed Jul 7 2021
OHZ031-071745-
Wayne-
100 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY...
At 1259 PM EDT, a strong thunderstorm was located 7 miles east of
Hayesville, or 10 miles west of Wooster, moving east at 20 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Wooster, Orrville, Rittman, Doylestown, Creston, Dalton, Shreve,
Mount Eaton, Smithville, Apple Creek, Marshallville, Fredericksburg,
Congress and Reedsburg.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4067 8213 4090 8213 4099 8187 4098 8165
4067 8165
TIME...MOT...LOC 1659Z 252DEG 16KT 4078 8212
SefcovicSpecial Weather Statement National Weather Service Cleveland OH 106 PM EDT Wed Jul 7 2021 OHZ047-071745- Knox- 106 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN KNOX COUNTY... At 106 PM EDT, a strong thunderstorm was located over Mount Vernon, moving east at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Mount Vernon, Gambier, Danville, Gann and Bladensburg. If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4045 8256 4055 8218 4028 8219 4027 8252 TIME...MOT...LOC 1706Z 259DEG 12KT 4038 8245 Sefcovic
Special Weather Statement
National Weather Service Cleveland OH
137 PM EDT Wed Jul 7 2021
OHZ021-031-032-038-071830-
Holmes-Summit-Stark-Wayne-
137 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN STARK...
SOUTHERN SUMMIT...WAYNE AND EASTERN HOLMES COUNTIES...
At 137 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Wooster to near Dalton to
Millersburg. Movement was northeast at 20 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Akron, Canton, Wooster, Millersburg, Massillon, Kent, Barberton,
Green, Tallmadge, North Canton, Orrville, Berlin, Rittman, Mogadore,
Walnut Creek, Doylestown, Brewster, Navarre, Dalton and Holmesville.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4045 8198 4073 8190 4088 8203 4099 8177
4099 8169 4103 8169 4115 8139 4065 8139
4066 8146 4065 8147 4063 8167 4044 8167
TIME...MOT...LOC 1737Z 236DEG 17KT 4087 8190 4077 8180 4053 8190
SefcovicSpecial Weather Statement National Weather Service Cleveland OH 142 PM EDT Wed Jul 7 2021 OHZ029>031-038-047-071830- Holmes-Richland-Ashland-Wayne-Knox- 142 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND... SOUTHEASTERN ASHLAND...SOUTHWESTERN WAYNE...NORTHWESTERN HOLMES AND NORTHEASTERN KNOX COUNTIES... At 142 PM EDT, a strong thunderstorm was located near Loudonville, or 16 miles northeast of Mount Vernon, moving northeast at 20 mph. Wind gusts up to 50 mph and penny size hail are possible with this storm. Locations impacted include... Wooster, Loudonville, Shreve, Danville, Nashville, Butler, Perrysville, Fredericksburg, Mohicanville and Reedsburg. If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4045 8227 4059 8243 4091 8206 4068 8186 TIME...MOT...LOC 1742Z 227DEG 16KT 4058 8229 Sefcovic
Special Weather Statement
National Weather Service Cleveland OH
201 PM EDT Wed Jul 7 2021
OHZ019-029-030-071845-
Huron-Richland-Ashland-
201 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RICHLAND...SOUTHEASTERN
HURON AND NORTHERN ASHLAND COUNTIES...
At 201 PM EDT, a strong thunderstorm was located near Shelby, or 12
miles northwest of Mansfield, moving northeast at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Shelby, New London, Plymouth, Savannah, Sullivan, Greenwich, Bailey
Lakes, Shenandoah and Nova.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4090 8273 4099 8273 4122 8235 4121 8234
4107 8234 4106 8222 4099 8216 4081 8265
TIME...MOT...LOC 1801Z 238DEG 19KT 4093 8263
SefcovicThe Cleveland radar (KCLE), 86 km away, was scanning. The volume nearest the first event began at 18:14 UTC.
17 thunderstorm wind. Local standard time, as filed.
Minor tree damage in Wilmot.
Two trees down about two-miles west of Ashland.
Two trees down; one in Custar and another one-mile east of Custar.
Many trees downed in vicinity of Petrie, Laubert, and German Church Roads.
Large tree fell onto house and car about two-miles east of Brooklyn, causing minor damage to siding of home.
Several trees down at 2100 Kenneth Avenue in Cleveland.
Trees down at 1090 Birch Lane in Cleveland.
Trees down along Chardon Road, between River and Worrell Roads.
Two trees down five-miles ESE of Shelby.
Highland View Drive in Concord closed due to downed trees.
Tree down at Nichols and Wilbur Roads.
Multiple large tree branches down at corner of Boston and Ridge Roads.
Multiple trees down in Green.
Multiple trees down in Olander Park in Sylvania. Another tree down closer to downtown Sylvania.
Large oak trees down about two-miles west of Sylvania.
Tree uprooted at Bales Road and Wyndale Court; trees down near the intersection of West Laskey, Tremainsville, and Douglas Roads; tree down on house at Roseview Drive and Adella Street. All damage occurred in Toledo.
Several trees down in Austintown, one of which damaged a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2021Every state in 2021This day in weather historyWarnings in Ohio, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965969, 965970, 965971, 965972, 965973, 965974, 965975, 965976, 965978, 965977, 965979, 965980, 965981, 965983, 968345, 965982, 968348.